Extreme drinking on citalopram Watch

Anonymous #1
#1
Report Thread starter 5 years ago
#1
I suffer with genetic depression which can only be treated by high dose antidepressants. Please no one tell me to stop taking them because it is not just mild depression, my cousin is currently in a mental hospital for the same condition.

I take 40mg citalopram, which is the highest prescribed dose (plus I'm only 5'5"). The instructions tell you not to drink but I'm an idiot and I do it anyway. Basically I just wanted to go out and have fun for a night and not worry about being different to everyone else by not being able to drink.

So I went out the night before last and drank a huge amount. My memory is completely blank for half of the night and I was sick and must have passed out. The next day I was vomiting all day and couldn't eat anything or even drink much water. Today I still feel awful and feel like I've been kicked in the stomach. Like I feel permanently winded.

Am I doing myself serious damage with my drinking or is it just something which most people on meds do anyway? Do you think my stomach pain is just from vomiting?
Does anyone else drink on citalopram?

I just need some reassurance. Thanks guys

p.s. I know I'm a huge idiot for doing this to myself
reply
Exopaladin
Badges: 2
Rep:
?
#2
Report 5 years ago
#2
If you were vomiting all day yesterday I would kinda expect that you'd be in pain today.

I'm on meds and drink, but I avoid drinking to excess like that and I don't do it very regularly. Used to drink occasionally while I was on citalopram, mostly just made me feel more depressed.
0
reply
Sabertooth
Badges: 20
Rep:
?
#3
Report 5 years ago
#3
When I was on citalopram it made me such a lightweight. Like 2 beers and I was pretty drunk which isn't like me at all. I've heard of it having this effect on other people too. I'm not surprised you feel like **** tbh seeing as you drank a lot. I'd give it a while longer and see what happens. I doubt you've caused yourself any permanent damage (although I am not a doctor) it might just be a really bad hangover.

I can sympathize with wanting to go out and drink like everyone else but when you have something wrong with you this isn't always possible. I used to drink a lot too but it messes with my mental health so now I rarely have more than one beer. No hangover and no memory loss; no reactive mental health problems either. I'd take it easy in future if I were you.
0
reply
Anonymous #1
#4
Report Thread starter 5 years ago
#4
(Original post by Sabertooth)
When I was on citalopram it made me such a lightweight. Like 2 beers and I was pretty drunk which isn't like me at all. I've heard of it having this effect on other people too. I'm not surprised you feel like **** tbh seeing as you drank a lot. I'd give it a while longer and see what happens. I doubt you've caused yourself any permanent damage (although I am not a doctor) it might just be a really bad hangover.

I can sympathize with wanting to go out and drink like everyone else but when you have something wrong with you this isn't always possible. I used to drink a lot too but it messes with my mental health so now I rarely have more than one beer. No hangover and no memory loss; no reactive mental health problems either. I'd take it easy in future if I were you.
Thanks, yeah I don't normally drink a lot either because it makes me a massive lightweight. The other night was probably the worst state I've ever been in in my life due to alcohol. Normally a couple of drinks is enough to have me extremely drunk or falling asleep. The other night I think I drank at least an entire bottle of wine and two pints of 8% ale.

You're right that I'm probably just feeling bad because of the hangover. I guess when your liver is busy digesting other drugs it can't deal with alcohol as fast. I feel sort of like I've got a stitch from running, but I think it's probably just from retching so much yesterday (tmi sorry).

I guess I'll have to ask my doctor if I'm permanently damaging my liver by doing this regularly. I really try and keep it to a minimum, I hadn't drank for weeks prior to this.

Nice to talk to someone who can relate
reply
Anonymous #2
#5
Report 5 years ago
#5
Being on Citalopram made me the biggest lightweight ever. I have a skittlebomb (a few days after starting on it), and I almost vomited.
I'm on Sertraline 150 mg now and still drink.. I don't do it regularly though.. Just every now and then so I don't get frustrated with not being able to drink. Last time I drank I had about 10 units and was happily drunk... I however find it can go either way.. I'll have a great time or end up crying for hours and having to be taken home...
Its best to be careful, I know its hard though!
reply
Ellim
Badges: 7
Rep:
?
#6
Report 5 years ago
#6
I take Citalopram (30mg) and drink regularly, and my doctor knows that I drink and has never told me to stop. Like other's have said, though, it makes me much more light than I was before taking the Citalopram.

Hope your hangover is a bit better today.
0
reply
Spacecam
Badges: 15
Rep:
?
#7
Report 5 years ago
#7
You should always try to drink with moderation, especially if on meds. Hopefully this will be one of few times you have this problem now you've found out a new, lower, limit before you get drunk
0
reply
jazzykinks
Badges: 5
Rep:
?
#8
Report 5 years ago
#8
(Original post by Anonymous)
I suffer with genetic depression which can only be treated by high dose antidepressants. Please no one tell me to stop taking them because it is not just mild depression, my cousin is currently in a mental hospital for the same condition.

I take 40mg citalopram, which is the highest prescribed dose (plus I'm only 5'5"). The instructions tell you not to drink but I'm an idiot and I do it anyway. Basically I just wanted to go out and have fun for a night and not worry about being different to everyone else by not being able to drink.

So I went out the night before last and drank a huge amount. My memory is completely blank for half of the night and I was sick and must have passed out. The next day I was vomiting all day and couldn't eat anything or even drink much water. Today I still feel awful and feel like I've been kicked in the stomach. Like I feel permanently winded.

Am I doing myself serious damage with my drinking or is it just something which most people on meds do anyway? Do you think my stomach pain is just from vomiting?
Does anyone else drink on citalopram?

I just need some reassurance. Thanks guys

p.s. I know I'm a huge idiot for doing this to myself
High-five, in the same predicament as you!

I drink loads and I'm on 40mg Citalopram. Memory loss happens quite easily once you've had a few and you're on Citalopram -- sometimes I can't remember a lot of the night and my friends have to fill me in the next day. I don't think that the meds and alcohol made your stomach feel bad, I think it was just the vomiting and drinking in general. I've had 1/2 litre of vodka to predrink before and I've been fine, just a little drunk the morning after!
0
reply
NzKiwi2019
Badges: 1
Rep:
?
#9
Report 1 week ago
#9
I've been on them for years and tested every limit on them. You cannot drink large amounts of alcohol on citalopram. I'm in 30mg. Passing out is common with binge drinking, forgetting certain parts of the night. On these pills, you literally are only allowed a few drinks maximum otherwise deadly things can happen to you. I have also found a horrible depression to face for about 5 days after a night on a binge. It's a horrible battle.
0
reply
Anonymous #3
#10
Report 1 week ago
#10
Never noticed any real difference on Citalopram (30/40 mg), doing standard 'binge' style drinking.

Clomipramine, on the other hand, was like a vomit pill.
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Do unconditional offers make teenagers lazy?

Yes (207)
60.35%
No (136)
39.65%

Watched Threads

View All